Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 3, 2000, 10:56 AM CDT for Edmunds County, Faulk County, Potter County, South Dakota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 3, 2000, 11:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Edmunds County, SD, Faulk County, SD, Potter County, SD
The radar
The Aberdeen radar (KABR), 86 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:05 AM CDT | Hail 0.75 | Hoven, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WUUS53 KABR 031558 SVRABR SDC045-049-107-031630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1056 AM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN SOUTH DAKOTA FAULK COUNTY IN SOUTH DAKOTA POTTER COUNTY IN SOUTH DAKOTA * UNTIL 1130 AM CDT * AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LEBANON...OR ABOUT 11 MILES NORTHEAST OF GETTYSBURG...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF HOVEN AROUND 1100 AM CDT NEAR ONAKA AROUND 1115 AM CDT NEAR LOYALTON AROUND 1125 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS. $$ KLEFFMAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:30 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 3:30 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 330 AM CDT SAT JUN 3 2000 MAIN CHALLENGES TODAY ARE POPS AND THUNDERSTORM CHANCES. SFC LOW DEVELOPING OVER E WY WILL SHIFT EAST TODAY WITH WM FNT EXTENDING TO E-SE...PROVIDING LOW LEVEL FOCUS FOR CONVECTION...WHILE U/L SHORT WAVE MOVING ALONG CAN BORDER WILL MOVE SE ADDING ENERGY/LIFT. MODELS IN FAIRLY GOOD AGREEMENT OVERALL...ALL HAVE SAME BASIC TRENDS. FOLLOWED ETA FOR MAIN DETAILS THIS PACKAGE. TODAY...WATCHING THUNDERSTORMS NW SD-WY...APPEAR TO BE MOVING INTO MORE STABLE AIR TO THE EAST ACCORDING TO GOES SOUNDER LIS AND CAPES. WILL WATCH FOR POTENTIAL IMPACTS TO WESTERN ZONES THIS MORNING. OTHERWISE...SIMILAR TO PREVIOUS DAY...SEE BEST LAYER MOISTURE NE PORTION OF AREA LATER TODAY/TONIGHT...BUT BEST INSTABILITY WEST AND SOUTHWEST PORTION OF AREA THIS AFTN-EARLY EVE. HAVE UPPED POPS SLIGHTLY FROM PREVIOUS PACKAGE E AND NE...BUT LEFT AT 30 PERCENT W AND SW. AGREE WITH SPC ON SLIGHT RISK TODAY...BUT AGAIN...BEST THREAT W AND SW PORTION OF AREA. MODELS DIFFER ON DETAILS OF SFC LOW MOVEMENT...BUT ALL SEEM TO PUSH LOW S AND THEN E THROUGH TODAY/TONIGHT. WARM SECTOR WILL HAVE MOST EFFECT ON S-W/CNTL PORTION OF AREA. WITH MID LEVEL MOISTURE A BIT LACKING THERE...FEEL STORMS WILL BE ISOLATED. HOWEVER...ANY THAT DO FORM HAVE REASONABLE POTENTIAL TO BECOME SEVERE....THOUGH WILL NOT MENTION SEVERE POSSIBILITY FOR NOW...WILL LEAVE FOR DAY SHIFT TO FURTHER EVALUATE. FURTHER E AND NE...ETA CAPES AND LIS ONLY MARGINALLY UNSTABLE...BUT MDT-STRONG SHEAR COULD POTENTIALLY SUPPORT SOME ROTATION IN THUNDERSTORMS THIS EVE/TONIGHT. SE WINDS SHOULD INCREASE THIS MORNING AS GRADIENT TIGHTENS...ALREADY ABOUT 8-10 MB ACROSS W 1/2 OF SD EARLY THIS MORNING. WINDS WILL LIKELY STAY BREEZY AS LOW MOVES EAST AND WINDS SHIFT TO NE-NW LATE TONIGHT AND SUN...MAYBE A BIT STRONGER WITH 850 MB CAA ON SUNDAY. FWC AND FAN TEMPS FAIRLY CLOSE AND FOLLOWED A COMPROMISE. .ABR...NONE LORENS
In the hours before
Local storm report, Jun 3, 8:45 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
845 AM CDT SAT JUN 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0116 PM SELBY SD 1.75 INCH HAIL
06/03/00 WALWORTHLocal storm report, Jun 3, 10:24 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1024 AM CDT SAT JUN 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM TIMBER LAKE SD .88 INCH HAIL
06/03/00 DEWEY CO-OP OBSERVER REPORTED
SEBThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:49 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Potter, Walworth | 41 min |
| Jun 3, 11:49 AM CDT | Severe Thunderstorm Warning | ABR | Faulk | 41 min |
| Jun 3, 1:14 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 31 min |
| Jun 3, 2:01 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 29 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.